Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 19, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 2, 2022, 1:38 PM CST for 22 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Dec 2, 2022, 9:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 1:38 PM CST (19:38 UTC)
- In effect from
- Dec 2, 2022, 9:00 PM CST
- Expired
- Dec 3, 2022, 4:42 AM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 24 counties
Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS74 KTSA 021938 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 138 PM CST Fri Dec 2 2022 OKZ054>056-059>061-064>067-070-071-030345- /O.NEW.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/ /O.CON.KTSA.WI.Y.0018.000000T0000Z-221203T0000Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 138 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...For the first Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph. For the second Wind Advisory, north winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A strong cold front will move through the area tonight bringing a switch to gusty northerly winds overnight into tomorrow morning across parts of eastern Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ073-030345- /O.NEW.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/ Pittsburg- Including the city of McAlester 138 PM CST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Pittsburg County. * WHEN...From 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A strong cold front will move through the area tonight bringing a switch to gusty northerly winds overnight into tomorrow morning across parts of eastern Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ057-058-062-063-068-069-030000- /O.CON.KTSA.WI.Y.0018.000000T0000Z-221203T0000Z/ Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware- Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell 138 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts from 40 to 45 mph. * WHERE...Portions of northwest Arkansas, as well as east central and northeast Oklahoma. * WHEN...Through 6 PM CST Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
302 WWUS74 KTSA 030038 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 638 PM CST Fri Dec 2 2022 ARZ001-010-019-020-029-OKZ049-053-057-058-062-063-068-069-072- 074>076-031200- /O.EXA.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/ Benton-Washington AR-Crawford-Franklin-Sebastian-Pushmataha- Choctaw-Craig-Ottawa-Mayes-Delaware-Cherokee-Adair-Sequoyah- Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Vinita, Miami, Pryor, Grove, Jay, Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, and Poteau 638 PM CST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph expected within a few hours after frontal passage. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ054>056-059>061-064>067-070-071-073-031200- /O.CON.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 638 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected within a few hours after cold frontal passage. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
883 WWUS74 KTSA 030902 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 302 AM CST Sat Dec 3 2022 ARZ001-010-OKZ054>071-031015- /O.CAN.KTSA.WI.Y.0019.000000T0000Z-221203T1200Z/ Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa- Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Cherokee-Adair-Muskogee-McIntosh- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, and Checotah 302 AM CST Sat Dec 3 2022 ...WIND ADVISORY IS CANCELLED... Northerly wind gusts behind the cold front are decreasing, and frequent gusts above 40 mph are no longer expected in northeast Oklahoma and far northwest Arkansas. Occasional gusts in the 30 to 35 mph range may still occur before sunrise Saturday. $$ ARZ019-020-029-OKZ049-053-072>076-031200- /O.CON.KTSA.WI.Y.0019.000000T0000Z-221203T1200Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 302 AM CST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph expected within a few hours after frontal passage. * WHERE...Portions of west central Arkansas, as well as east central and southeast Oklahoma. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
724 WWUS74 KTSA 031042 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 442 AM CST Sat Dec 3 2022 ARZ019-020-029-OKZ049-053-072>076-031145- /O.CAN.KTSA.WI.Y.0019.000000T0000Z-221203T1200Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 442 AM CST Sat Dec 3 2022 ...WIND ADVISORY IS CANCELLED... Northerly winds gusts from 25 to 30 mph will remain possible through the morning hours, but gusts near 40 mph are no longer expected. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 2, 11:51 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Dec 2, 11:51 AM CST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1151 AM CST Fri Dec 2 2022 ...New AVIATION... .SHORT TERM... (The rest of today ) Issued at 1034 AM CST Fri Dec 2 2022 Strong and gusty winds will persist this afternoon as low level jet axis begins to slowly shift east. A few showers will remain possible, mainly in the higher terrain areas of SE OK/NW AR. Lower clouds will erode from the west this afternoon, with clearing line making it to at least Highway 75 and potentially to I-44 by late afternoon/early evening. Current forecast on track with only minor changes anticipated. && .LONG TERM... (Tonight through Thursday) Issued at 300 AM CST Fri Dec 2 2022 The forecast through next week will remain active, with multiple opportunities for rainfall given the persistent zonal to southwesterly flow expected during the period. Nailing down timing of any dry periods remains problematic after Saturday, although there should be some through this time frame. Southerly winds will remain gusty this evening ahead of a strong cold front set to move through the area from mid evening into the pre-dawn hours on Saturday. The northerly winds behind the front will remain strong and gusty, with gusts in the 30 to 40 mph range expected. The 90th percentile NBM winds were used from mid evening through daybreak Saturday as well. Much lower dew points and an erosion of the low clouds and shower potential will follow the front. Expect a chilly but dry Saturday, with highs running from 5 to 10 degrees below normal in much of northeast Oklahoma. Rain chances will increase Saturday night and Sunday in association with increasing low level warm advection arriving from the west. The best chances will initially occur across roughly the central third of the forecast area, with a gradual southward shift into the day Sunday. Into the early part of the week, the highest rain chances will be focused in areas southeast of I-44 along and south of a slowly southward sinking frontal boundary. Toward the middle to latter part of the week, the front will begin to lift northward into southeast Oklahoma and western Arkansas, with more widespread rainfall potential as a disturbance ejects into the Plains toward the weekend. Locally heavy rains could occur in a few places given the slow movement of the front and seasonally high atmospheric moisture values. && .AVIATION... (18Z TAFS) Issued at 1151 AM CST Fri Dec 2 2022 Strong SSW winds will continue this afternoon with gust to around 35 knots possible at a few NE OK/NW AR terminals. MVFR ceilings will slowly rise this afternoon, with VFR conditions developing at NE OK TAF sites by mid/late afternoon. Strong cold front is currently forecast to be near TUL/RVS around 04-05Z, sweeping southeast of a MLC/FYV line by 06-07Z. There will likely be a period of strong and gusty north winds behind front with low clouds clearing shortly after FROPA. && .PRELIMINARY POINT TEMPS/POPS... TUL 32 46 33 50 / 0 0 20 20 FSM 40 53 37 47 / 20 0 30 40 MLC 36 49 35 48 / 0 0 40 40 BVO 29 44 32 50 / 0 0 10 10 FYV 32 49 31 47 / 20 0 20 30 BYV 31 44 32 47 / 10 0 10 20 MKO 33 47 34 47 / 0 0 40 30 MIO 27 42 31 47 / 0 0 10 10 F10 32 47 33 49 / 0 0 40 30 HHW 42 54 40 48 / 10 0 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Wind Advisory until 6 PM CST this evening for OKZ054>070. AR...Wind Advisory until 6 PM CST this evening for ARZ001-002-010-011. && SHORT TERM...12 LONG TERM....22 AVIATION...12
Hazardous weather outlook, Dec 2, 4:28 AM CST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 428 AM CST Fri Dec 2 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 428 AM CST Fri Dec 2 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Early Afternoon. DISCUSSION... Southerly winds will gust in the 35 to 45 mph range across much of eastern Oklahoma and northwest Arkansas today in advance of a strong cold front set to move through tonight. The strong winds and well above normal temperatures will lead to elevated fire weather concerns across parts of northeast Oklahoma this afternoon. Behind the aforementioned front, winds will shift to a northerly direction and gust in the 30 to 40 mph range from late evening into early Saturday morning. The wind shift could affect any ongoing fire fighting efforts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Wind Potential. SUNDAY THROUGH TUESDAY...No Hazards. WEDNESDAY AND THURSDAY...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty northerly winds will likely be ongoing Saturday morning across parts of the region, although a decreasing trend in the wind speeds is expected into Saturday afternoon. An active weather pattern will persist into next week, leading to multiple opportunities for rain. The potential for locally heavy rain will increase toward the middle to latter part of next week, in response to a slow-moving front and well above normal moisture values. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.